MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM THREADED GUIDE WIRE 450MM/TROCAR POINT/300MM CALIB; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM THREADED GUIDE WIRE 450MM/TROCAR POINT/300MM CALIB; SCREW, FIXATION, BONE
Model Number 900.726
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: hrs, hty, jdw.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the customer received a bent threaded guide wire.Surgeon said they are unable to use the device.There was no patient involvement.This report is for a 2.8mm threaded guide wire 450mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of a bent device, which agrees with the reported complaint condition.The wire is bent in several locations inside the undamaged packaging bag.The clear poly packaging bag is not compromised or damaged.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows lot h747465 of threaded guide wires was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.It can be conclusively determined that the wire was bent due to rough handling/transit.Therefore, further investigation will not be conducted.Investigation conclusion: it can be conclusively determined that the wire was bent due to rough handling/transit.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 900.726.Lot number: h747465.Part manufacturing date: 20 september 2018.Manufacturing site: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h747465 of threaded guide wires was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h615759 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED GUIDE WIRE 450MM/TROCAR POINT/300MM CALIB
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8344003
Report Number2939274-2019-56483
Device Sequence Number13932179
Product Code HWC
UDI-Device Identifier10886982256362
UDI-Public(01)10886982256362
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K982222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900.726
Device Catalogue Number900.726
Device Lot NumberH747465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/15/2019
Patient Sequence Number1